I would just like to know would hypothyroidism cause hirsutism ie a lot of white hair on face very noticable and starting to darken if so and the thyroid condition is under control will this hair ever go away I am taking synthroid 100mcg.Also my hair never grows back
Hirsutism specifically refers to male-type hair growth in a female - ie, small black facial hairs particularly around chin/lips, chest hair and hair from belly-button down. Lots of white hair on face is possibly hirsutism particularly if it initially looks like stubble.
Hypothyroidism is not a common cause of hirsutism - usually it's due to an excess of male hormone - hypothyroid can cause hair loss, brittle hair, thinning hair -- if it does not improve with correcting hypothyroidism then would look into causes such as male hormone excess.
Also take a vitamin with biotin, lutein, zinc and b-complex. Some vitamin stores will see a hair/nail formulation that makes it more convenient.
Yes, the type hair you have described (vellous hair) has been listed as a symptom of hypothyroidism. I don't know if it disappears in those folks who have it once optimally treated, but I would think it doubtful. Dr. Mark may have more info on it though.
I am postmenopause with hypothyroidism, and have a lot of hair growth on my face. It is mostly white with a few dark hairs now and then. Not sure if mine is from too much testosterone or from hypothyroidism.
electrolysis would work in some cases. waxing less effective (at least in my experience). I agree this sounds more like vellous hair than hirsutism and in that case may be more thyroid related -- tough to tell without seeing it -- ask your doc if it is hirsutism or not.
Kit, I want you to know - I had so much fine white facial hair, I had to resort to shaving my face the last 4 years before I finally got treatment for hypO. I also had dark hair above my upper lip - unsightly for a woman! (Shaving hair off doesn't make it thicker or grow faster - that's just an old wive's tale!)
In my case, facial hair was only another weird symptom of untreated (and under-treated) hypOthyroidism. Because after I started taking Armour at the necessary dose for me, ALL the facial hair went away, and am I glad!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.